Table of Contents Author Guidelines Submit a Manuscript
The Scientific World Journal
Volume 2013 (2013), Article ID 915437, 11 pages
http://dx.doi.org/10.1155/2013/915437
Research Article

An Expansion Formula with Higher-Order Derivatives for Fractional Operators of Variable Order

Center for Research and Development in Mathematics and Applications (CIDMA), Department of Mathematics, University of Aveiro, 3810-193 Aveiro, Portugal

Received 27 August 2013; Accepted 19 September 2013

Academic Editors: A. Atangana, S. C. O. Noutchie, and A. Secer

Copyright © 2013 Ricardo Almeida and Delfim F. M. Torres. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. M. Dalir and M. Bashour, “Applications of fractional calculus,” Applied Mathematical Sciences, vol. 4, no. 21–24, pp. 1021–1032, 2010. View at Google Scholar · View at Scopus
  2. J. A. Tenreiro Machado, M. F. Silva, R. S. Barbosa et al., “Some applications of fractional calculus in engineering,” Mathematical Problems in Engineering, vol. 2010, Article ID 639801, 34 pages, 2010. View at Publisher · View at Google Scholar · View at Scopus
  3. S. G. Samko and B. Ross, “Integration and differentiation to a variable fractional order,” Integral Transforms and Special Functions, vol. 1, no. 4, pp. 277–300, 1993. View at Google Scholar
  4. S. G. Samko, “Fractional integration and differentiation of variable order,” Analysis Mathematica, vol. 21, no. 3, pp. 213–236, 1995. View at Publisher · View at Google Scholar · View at Scopus
  5. A. Almeida and S. Samko, “Fractional and hypersingular operators in variable exponent spaces on metric measure spaces,” Mediterranean Journal of Mathematics, vol. 6, no. 2, pp. 215–232, 2009. View at Publisher · View at Google Scholar · View at Scopus
  6. C. F. M. Coimbra, “Mechanics with variable-order differential operators,” Annalen der Physik (Leipzig), vol. 12, no. 11-12, pp. 692–703, 2003. View at Google Scholar · View at Scopus
  7. C. M. Soon, C. F. M. Coimbra, and M. H. Kobayashi, “The variable viscoelasticity oscillator,” Annalen der Physik (Leipzig), vol. 14, no. 6, pp. 378–389, 2005. View at Publisher · View at Google Scholar · View at Scopus
  8. G. Diaz and C. F. M. Coimbra, “Nonlinear dynamics and control of a variable order oscillator with application to the van der Pol equation,” Nonlinear Dynamics, vol. 56, no. 1-2, pp. 145–157, 2009. View at Publisher · View at Google Scholar · View at Scopus
  9. C. F. Lorenzo and T. T. Hartley, “Variable order and distributed order fractional operators,” Nonlinear Dynamics, vol. 29, no. 1–4, pp. 57–98, 2002. View at Publisher · View at Google Scholar · View at Scopus
  10. L. E. S. Ramirez and C. F. M. Coimbra, “On the selection and meaning of variable order operators for dynamic modeling,” International Journal of Differential Equations, vol. 2010, Article ID 846107, 16 pages, 2010. View at Publisher · View at Google Scholar
  11. L. E. S. Ramirez and C. F. M. Coimbra, “On the variable order dynamics of the nonlinear wake caused by a sedimenting particle,” Physica D, vol. 240, no. 13, pp. 1111–1118, 2011. View at Publisher · View at Google Scholar · View at Scopus
  12. S. Ma, Y. Xu, and W. Yue, “Numerical solutions of a variable-order fractional financial system,” Journal of Applied Mathematics, vol. 2012, Article ID 417942, 14 pages, 2012. View at Publisher · View at Google Scholar
  13. D. Valério and J. Sá Da Costa, “Variable-order fractional derivatives and their numerical approximations,” Signal Processing, vol. 91, no. 3, pp. 470–483, 2011. View at Publisher · View at Google Scholar · View at Scopus
  14. P. Zhuang, F. Liu, V. Anh, and I. Turner, “Numerical methods for the variable-order fractional advection-diffusion equation with a nonlinear source term,” SIAM Journal on Numerical Analysis, vol. 47, no. 3, pp. 1760–1781, 2009. View at Google Scholar
  15. T. Odzijewicz, A. B. Malinowska, and D. F. M. Torres, “Fractional variational calculus of variable order,” in Advances in Harmonic Analysis and Operator Theory, the Stefan Samko Anniversary Volume, A. Almeida, L. Castro, and F. O. Speck, Eds., vol. 229 of Operator Theory: Advances and Applications, pp. 291–301, Springer, 2013. View at Google Scholar
  16. T. Odzijewicz, A. B. Malinowska, and D. F. M. Torres, “A generalized fractional calculus of variations,” Control and Cybernetics, vol. 42, no. 2, pp. 443–458, 2013. View at Google Scholar
  17. S. G. Samko, A. A. Kilbas, and O. I. Marichev, Fractional Integrals and Derivatives, Gordon and Breach, Yverdon, Switzerland, 1993.
  18. S. Pooseh, R. Almeida, and D. F. M. Torres, “Numerical approximations of fractional derivatives with applications,” Asian Journal of Control, vol. 15, no. 3, pp. 698–712, 2013. View at Google Scholar
  19. T. M. Atanackovic, M. Janev, S. Pilipovic, and D. Zorica, “An expansion formula for fractional derivatives of variable order,” Central European Journal of Physics, 2013. View at Publisher · View at Google Scholar
  20. S. Pooseh, R. Almeida, and D. F. M. Torres, “Approximation of fractional integrals by means of derivatives,” Computers & Mathematics with Applications, vol. 64, no. 10, pp. 3090–3100, 2012. View at Google Scholar
  21. A. B. Malinowska and D. F. M. Torres, Introduction to the Fractional Calculus of Variations, Imperial College Press, London, UK, 2012.
  22. T. Odzijewicz, A. B. Malinowska, and D. F. M. Torres, “Variable order fractional variational calculus for double integrals,” in Proceedings of the 51st IEEE Conference on Decision and Control, no. 6426489, pp. 6873–6878, Maui, Hawaii, USA, December 2012, Article 6426489.
  23. T. Odzijewicz, A. B. Malinowska, and D. F. M. Torres, “Noether’s theorem for fractional variational problems of variable order,” Central European Journal of Physics, vol. 11, no. 6, pp. 691–701, 2013. View at Google Scholar
  24. L. S. Pontryagin, V. G. Boltyanskii, R. V. Gamkrelidze, and E. F. Mishchenko, The Mathematical Theory of Optimal Processes, Interscience, John Wiley & Sons, New York, NY, USA, 1962, edited by L. W. Neustadt.